Alert archive / Wisconsin / River Flood Warnings in 2007
River Flood Warning 27, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Aug 7, 2007, 5:40 PM CDT for Rock County, Wisconsin. It took effect at Aug 7, 2007, 6:50 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 5:40 PM CDT (22:40 UTC)
- In effect from
- Aug 7, 2007, 6:50 PM CDT
- Expired
- Aug 8, 2007, 4:42 AM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Clinton (CLIW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMKX 072240 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 PM CDT TUE AUG 07 2007 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY WIC105-080440- /O.NEW.KMKX.FL.W.0027.070807T2350Z-000000T0000Z/ /CLIW3.1.ER.070807T2350Z.070808T0000Z.000000T0000Z.NO/ 540 PM CDT TUE AUG 07 2007 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE TURTLE CREEK NEAR CLINTON * FROM THIS EVENING UNTIL FURTHER NOTICE * AT 1715 PM TUESDAY...THE STAGE WAS 7.90 FEET * THE RIVER IS RISING TO FLOOD STAGE * FLOOD STAGE IS 8.0 FEET * CREST FORECASTS ARE NOT ISSUED FOR THIS LOCATION. THE WARNING WILL REMAIN IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE. * AT 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED .......FOR 7 AM........ LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT SUN MON TUE CLINTON 8.0 6.0 7.90 0515 PM NOT A FORECAST POINT-FORECAST NOT AVBL. - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS CLINTON 7.90 0515 PM TUE AUG 07 3.10 ..NOT AVAILABLE.. ...BELOW IS PREDICTED PRECIPITATION INFORMATION... (CLIW3) PREDICTED 6-HOUR RAINFALL AMOUNTS CLINTON: 7 AM-1 PM 0.16 CLINTON: 1 PM-7 PM 0.04 CLINTON: 7 PM-1 AM 0.05 CLINTON: 1 AM-7 AM 0.06 $$
2 follow-up statements
000 WGUS83 KMKX 080204 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT TUE AUG 07 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY WIC105-080804- /O.CON.KMKX.FL.W.0027.000000T0000Z-000000T0000Z/ /CLIW3.1.ER.070807T2300Z.070808T0100Z.000000T0000Z.NO/ 904 PM CDT TUE AUG 07 2007 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR CLINTON. * UNTIL FURTHER NOTICE. * AT 0800 PM TUESDAY THE STAGE WAS 8.12 FEET. * FLOOD STAGE IS 8.0 FEET. AT A STAGE OF 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND. $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME CLINTON 8.0 6.0 8.12 0800 PM NOT A FORECAST POINT-FORECAST NOT AVBL. - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS CLINTON 8.12 0800 PM TUE AUG 07 3.43 ..NOT AVAILABLE.. ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (CLIW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) CLINTON: 7 PM-1 AM 0.05 CLINTON: 1 AM-7 AM 0.06 CLINTON: 7 AM-1 PM 0.03 CLINTON: 1 PM-7 PM 0.02
000 WGUS83 KMKX 080942 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 442 AM CDT WED AUG 08 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES WIC045-105-081542- /O.CON.KMKX.FL.W.0026.000000T0000Z-070810T1000Z/ /BROW3.1.ER.070807T2142Z.070808T1200Z.070810T0400Z.NO/ 442 AM CDT WED AUG 08 2007 THE FLOOD WARNING CONTINUES FOR THE SUGAR RIVER AT BRODHEAD. * UNTIL LATE THURSDAY NIGHT. * AT 0400 AM WEDNESDAY THE STAGE WAS 6.55 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 6.8 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. AT A STAGE OF 6.5 FEET...THERE IS WIDESPREAD FLOODING OF LOWLAND AND AGRICULTURAL LAND. $$ WIC105-081012- /O.CAN.KMKX.FL.W.0027.000000T0000Z-070808T0942Z/ /CLIW3.1.ER.070807T2300Z.070808T0200Z.070808T0512Z.NO/ 442 AM CDT WED AUG 08 2007 THE FLOOD WARNING IS CANCELLED FOR THE TURTLE CREEK NEAR CLINTON. * AT 0400 AM WEDNESDAY THE STAGE WAS 7.72 FEET. * THE RIVER HAS DROPPED BELOW FLOOD STAGE. * FLOOD STAGE IS 8.0 FEET. AT A STAGE OF 8.0 FEET...THERE IS FLOODING TO AGRICULTURAL LAND AND LOWLAND. $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME BRODHEAD 5.0 4.5 6.55 0400 AM CLINTON 8.0 6.0 7.72 0400 AM NOT A FORECAST POINT-FORECAST NOT AVBL. - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS BRODHEAD 6.55 0400 AM WED AUG 08 3.32 6.8 WED 7 AM CLINTON 8.17 0900 PM TUE AUG 07 2.22 ..NOT AVAILABLE.. ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (BROW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) BRODHEAD: 7 PM-1 AM 0.06 BRODHEAD: 1 AM-7 AM 0.05 BRODHEAD: 7 AM-1 PM 0.01 BRODHEAD: 1 PM-7 PM 0.04 (CLIW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) CLINTON: 7 PM-1 AM 0.05 CLINTON: 1 AM-7 AM 0.06 CLINTON: 7 AM-1 PM 0.03 CLINTON: 1 PM-7 PM 0.02
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 7, 2:07 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 2:07 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CDT TUE AUG 7 2007 .DISCUSSION...FCST FOCUS ON WEAK TROF DROPPING IN TONIGHT FM THE NW...WILL STORMS ACROSS NEB REACH SRN WI...THEN CONSISTENT SOLUTION OF ANOTHER COMPLEX HITTING WED NGT WITH MORE HEAVY RAIN. A WEAK TROF/CDFNT ACROSS FAR NW WI IS MAKING SOME PROGRESS SOUTHEAST. MORE OF A DWPNT BNDRY AT THIS POINT. COULD SEE SOME SHOWERS OR STORMS LIGHT UP ON THE TROF BEFORE DIURNAL TRENDS TAKE OVER AND WIPE OUT ANY CONVECTION THIS EVENING. NOT TOO CONFIDENT THIS TROF AND DRIER AIR WILL MAKE IT INTO OUR SRN TIER. MORE LIKELY WILL STOP JUST N OF A KMSN TO KMKE LINE. OTHER FOCUS FOR TONIGHT IS THE COMPACT S/W OVR ERN NEB. THUNDERSTORMS DEVELOPING UNDER THIS AND IS EXPOSING A DEEP CIRCULATION. THE GFS AND THE NAM PICK UP ON THE INITIAL DVLPMENT OF THE STORMS...BUT HANDLE IT FAR DIFFERENTLY TONIGHT. THE NAM WIPES IT OUT AS FORCING IS WEAK UNDER ITS STRONGER OVERALL RIDGE PATTERN AND HAS AN UNFAVORAL LLJ FEEDING INTO IT. THE GFS ON THE OTHER HAND...CONTINUES TO SUFFER BOMBOGENESIS ISSUES AND OVERAMPLIFIES THIS COMPLEX...ROLLING IT ACROSS THE SOUTH TONIGHT WITH COPIOUS RAINFALL. OF COURSE THE LLJ IS STRONGER DUE TO THIS AMPLIFICATION AND BECOMES SELF SERVING TO THE EVOLUTION OF THE STORMS. THE TRUTH...I BELIEVE IS SOMEWHERE IN BETWEEN. THE WV IMAGERY AND STEERING FLOW...WOULD SUGGEST THIS SYSTEM WILL WORK ITS WAY ENE WITH TIME...FARTHER N THAN THE NAM. WHETHER IT SURVIVES THE JOURNEY IS A TOUGH CALL. BUT...I WILL BUMP POPS ACROSS THE S. THE NEWER 18Z HPC QPF GRIDS GIVE A NOD TO PCPN ACROSS SRN WI WITH THIS COMPLEX. GLAD TO SEE THAT. EXPECT MOSTLY QUIET CONDITIONS ON WED WITH WEAK RIDGING OVERHEAD. THE MODELS HAVE BEEN ADVERTISING YET ANOTHER S/W COMING OUT OF THE SW U.S. AND THIS STILL LOOKS ON TARGET. THE S/W IS APPARENT ON WV IMAGERY OVR CO AND NM. MOISTURE IS IN PLACE WITH THE LLJ INCREASING TO 30 TO 40 KTS AHEAD OF THE TROF AXIS AS IT LEANS INTO OUR REGION. PW/S CLIMB TO ABOUT 2.2 INCHES AGAIN. WILL MENTION HEAVY RAIN. IF IT PANS OUT WE MAY NEED TO HAVE ANOTHER FLASH FLOOD WATCH ISSUED ON THE NEXT SHIFT OR TWO. SRN TIER HAS BEEN HAMMERD WITH HEAVY RAIN SINCE SATURDAY NIGHT. NRN IL IS SWIMMING. THINGS WILL BEGIN TO DRY OUT BY THURSDAY AFTERNOON. && .AVIATION...OCNL CONVECTION THRU 16Z WILL RESULT IN IFR CEILINGS AT TIMES. EXPC CEILINGS TO IMPROVE TO VFR BY MID AFTN WITH INCRD MIXING OF DRY AIR...BUT WL NEED TO WATCH FOR SCT CONVECTION REDEVELOPING AS SFC BASED CAPES EXCEED 2000 J. LIGHT WINDS IN THE LOWER LEVELS AS WINDS DECOUPLE ALONG WITH AT LEAST PARTIAL CLEARING SHOULD RESULT IN AREAS OF LATE NIGHT FOG. VSBYS MAY DROP TO 1 TO 3 MILES. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT TUE AUG 7 2007 WIZ046-047-051-052-056>060-062>072-080915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 345 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. HEAT INDEX READINGS AROUND 95 DEGREES WITH PERSIST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY LATER WEDNESDAY NIGHT. HEAVY RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. THERE IS A CHANCE OF MORE THUNDERSTORMS ON THURSDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-080915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 345 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY LATER WEDNESDAY NIGHT. THERE IS A CHANCE OF MORE THUNDERSTORMS ON THURSDAY...AND AGAIN ON SUNDAY. MAF WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:14 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 61 min |
| Aug 6, 11:31 PM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 8 hr |
| Aug 6, 11:58 PM CDT | Tornado Warning | MKX | Rock, Walworth | 47 min |
| Aug 7, 2:01 AM CDT | Areal Flood Advisory | MKX | Green, Iowa, Kenosha, Lafayette, Racine | 5 hr |
| Aug 7, 9:29 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.